MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX ADVANCE PEEK 3SUT W/OC; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

DEPUY MITEK LLC US 4.5 HEALIX ADVANCE PEEK 3SUT W/OC; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222304
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair the inserter shaft of the healix advance peek suture anchor broke during insertion.The surgeon was not able to locate and retrieve the fragments of the shaft.The rep was not present during the case and he is not aware on any additional intervention at this time.The procedure was completed with the same anchor.The device will return for evaluation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: b5: subsequent follow-up with the customer, additional information was received.It was reported by the sales rep that he would imagine that there was a couple minute delay as the surgeon attempted to remove the portion of inserter shaft that broke off inside the anchor.It was reported that there were no patient consequences or impact to the user or patient, other than the portion of the inserter shaft that remained in the anchor.It was reported that it was the sales rep understanding that it was not a loose fragment, but embedded in the anchor that is implanted in the shoulder.It was reported that the sales rep had no knowledge if there was additional intervention provided to locate the fragment search of the surgical site, x-ray, floroscopy.It was reported that the sales rep had no knowledge if the surgeon was concerned with a retained fragment.It was reported that the sales rep had no knowledge if there were any antibiotics or prophalactic treatment provided to the patient.It was reported by the sales rep that the repair was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: investigation summary
=
> according to the information provided, it was reported that during a rotator cuff repair the inserter shaft of the healix advance peek suture anchor broke during insertion the complaint device was received and evaluated.Visual observations confirm that are missing components as the 4.5mm healix advance peek anchor, handle, driver, suture card, suture gripper, triple barrel, cover, handle.Also was observed that the shaft is broken.Confirming this complaint.The possible root cause for the reported failure can be attributed to anchor breakages are associated with off -axis insertion, levering during insertion or hard bone quality, however; this cannot be conclusive determined.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4.5 HEALIX ADVANCE PEEK 3SUT W/OC
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9667943
Report Number1221934-2020-00477
Device Sequence Number3414570
Product Code HWC
UDI-Device Identifier10886705021406
UDI-Public10886705021406
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number222304
Device Catalogue Number222304
Device Lot Number5L45370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/29/2020
03/03/2020
03/15/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date03/03/2020
03/04/2020
03/16/2020
Patient Sequence Number1